Modified maximum-likelihood method for non-normal time series revisited

ULA T., Yozgatligil C.

COMMUNICATIONS IN STATISTICS-THEORY AND METHODS, vol.33, no.2, pp.397-417, 2004 (SCI-Expanded) identifier identifier


The modified maximum-likelihood method has recently been applied to some non-normal time series models. Our evaluation of these applications revealed that several of the information matrices given in these studies are not correct due to incorrect evaluation of the process mean, and that the estimators for some of the models with a location parameter are not correct. We correct these results. We address to several other issues and propose modifications. We also made some additional simulations, especially for the location parameter case for which there were a very limited number of previous results. Our results indicate that estimations with a location parameter are not as successful as those with no location parameter, and also that the convergence properties of the method are not very favourable.